Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 85, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 26, 2017, 4:28 AM CDT for Pearl River County, Mississippi. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 4:28 AM CDT (09:28 UTC)
- Expired
- Jul 26, 2017, 7:46 PM CDT
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 15.50 ft at Jul 26, 2017, 10:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
022 WGUS44 KLIX 260928 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 428 AM CDT Wed Jul 26 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-261548- /O.NEW.KLIX.FL.W.0085.170726T0928Z-170726T1548Z/ /MNLM6.1.ER.170726T0515Z.170726T0845Z.170726T0948Z.NO/ 428 AM CDT Wed Jul 26 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The West Hobolochitto Creek Near McNeill. * until this morning. * At 3:45 AM Wednesday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Forecast...The river will crest around 15.6 feet late this morning and then fall to below flood stage by this afternoon. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 && $$
3 follow-up statements
555 WGUS84 KLIX 261128 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 628 AM CDT Wed Jul 26 2017 ...The flood warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-271500- /O.EXT.KLIX.FL.W.0085.000000T0000Z-170727T1500Z/ /MNLM6.1.ER.170726T0515Z.170726T1800Z.170727T0900Z.NO/ 628 AM CDT Wed Jul 26 2017 ...Flood Warning extended until Thursday morning...The Flood Warning continues for The West Hobolochitto Creek Near McNeill. * until Thursday morning. * At 5:45 AM Wednesday the stage was 15.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river will continue rising to near 16.0 feet by this afternoon. The river will fall below flood stage early tomorrow. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$
426 WGUS84 KLIX 261458 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 957 AM CDT Wed Jul 26 2017 ...The flood warning is cancelled for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties ...The flood warning continues for the following rivers in Louisiana...Mississippi... Bogue Chitto River Near Bush affecting St. Tammany Parish Pearl River Near Bogalusa affecting St. Tammany...Washington... Hancock and Pearl River Counties/Parishes Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-261527- /O.CAN.KLIX.FL.W.0084.000000T0000Z-170726T2136Z/ /TYTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 The Flood Warning is cancelled for The Bogue Chitto River Near Tylertown. * At 8:45 AM Wednesday the stage was 14.1 feet. * Flood stage is 15.0 feet. * Forecast...The river will crest below flood stage at 14.5 feet tomorrow morning. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$ LAC103-272057- /O.EXT.KLIX.FL.W.0077.170728T1200Z-170729T0600Z/ /BSHL1.1.ER.170728T1200Z.170728T1200Z.170729T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until late Friday night...The Flood Warning continues for The Bogue Chitto River Near Bush. * from Friday morning to late Friday night. * At 9:15 AM Wednesday the stage was 9.8 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to near flood stage Friday morning. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$ LAC103-117-MSC045-109-272056- /O.EXT.KLIX.FL.W.0080.170727T0000Z-000000T0000Z/ /BXAL1.1.ER.170727T0000Z.170729T0600Z.000000T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until further notice...The Flood Warning continues for The Pearl River Near Bogalusa. * from this evening until further notice. * At 9:00 AM Wednesday the stage was 17.2 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...Rise above flood stage by this evening and continue to rise to near 20.0 feet Saturday morning. * Impact...At 20.0 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$ LAC103-MSC045-109-272056- /O.EXT.KLIX.FL.W.0081.170728T1200Z-000000T0000Z/ /PERL1.1.ER.170728T1200Z.170731T1200Z.000000T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until further notice...The Flood Warning continues for The Pearl River Near Pearl River. * from Friday morning until further notice. * At 9:00 AM Wednesday the stage was 11.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 15.5 feet by Monday morning. * Impact...At 15.5 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$ MSC109-272000- /O.EXT.KLIX.FL.W.0085.000000T0000Z-170727T2000Z/ /MNLM6.1.ER.170726T0515Z.170727T0000Z.170727T1400Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until Thursday afternoon...The Flood Warning continues for The West Hobolochitto Creek Near McNeill. * until Thursday afternoon. * At 8:45 AM Wednesday the stage was 15.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river will continue rising to near 16.0 feet by this evening. The river will fall below flood stage tomorrow morning. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$ 95/DM
515 WGUS84 KLIX 270046 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 746 PM CDT Wed Jul 26 2017 ...The flood warning is cancelled for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-270116- /O.CAN.KLIX.FL.W.0085.000000T0000Z-170727T2000Z/ /MNLM6.1.ER.170726T0515Z.170726T1745Z.170726T2205Z.NO/ 746 PM CDT Wed Jul 26 2017 The Flood Warning is cancelled for The West Hobolochitto Creek Near McNeill. * At 6:45 PM Wednesday the stage was 14.7 feet. * Fell below flood stage at 5:05 PM Wednesday. * Flood stage is 15.0 feet. * Forecast...The river is expected to continue to fall to 8.6 feet by Friday morning. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 26, 3:41 AM CDT, 47 minutes earlier.
Area forecast discussion, Jul 26, 3:41 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
341 AM CDT Wed Jul 26 2017
.SHORT TERM...
We will abruptly move from a wet pattern to dry through Friday.
That is not to say there will be no sh/ts around the area, jut few
and far between. The places where activity may be able to develop
would be along lake/cbrz boundary collisions during the heating of
the day. Otherwise, a very normal warm muggy summer regime will
set up through Friday.
A cold front will move through the area Saturday. Timing is still
a bit questionable but once it is close enough the the area to
help produce sh/ts, it should be in a linear format moving into
the area from the north. Models are not showing any robust
dynamics associated with this front as it moves through, but this
time of year and northerly flow has been known to be deceptive.
There will be deep moisture available and with heating, there will
be the possibility that a few of these could become severe mainly
with winds, hail, plenty of lightning and heavy rainfall.
Once the front moves through, dew pt temps will fall back into the
mid 60s. This may not sound like a lot of change but relative to
the conditions we have been experiencing, it will be noticed. The
dry conditions will also put a lid on the precip chances as well
after fropa into about Tuesday or Wednesday when south winds will
return moisture and sh/ts to the area once again.
&&
.AVIATION...
Some ceilings developing over the area this morning but should
remain around BKN-OVC050. With exception to isolated locations
showing 3sm BR this morning and again Thursday morning, VFR will
remain through this taf cycle.
&&
.MARINE...
Winds will be diurnally driven through Friday. This will show up
as a more northerly flow during the late night into morning hours
then becoming westerly during the daylight hours. As a cold front
moves toward the coast Friday night into Saturday, westerly winds
will begin to elevate to 15-20kt ahead of the front then weaken
as the front moves through as well as post frontal. Southerly
winds are expected to once again become established by Wednesday
of next week.
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 92 73 94 73 / 20 10 10 10
BTR 93 73 94 74 / 10 10 10 10
ASD 94 76 95 76 / 20 10 20 10
MSY 93 77 94 77 / 10 10 10 10
GPT 92 79 93 78 / 20 10 20 10
PQL 93 77 95 77 / 20 10 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jul 26, 3:19 AM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 319 AM CDT Wed Jul 26 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-262030- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 319 AM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Isolated showers and thunderstorms are possible today however no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Only isolated, mainly afternoon thunderstorms are expected over eastern areas again Thursday, then there will be a better chance of showers and thunderstorms over the weekend as a weak cold front moves into the region. A few stronger and one or two severe thunderstorms will be possible, mainly late Friday through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:22 AM CDT | River Flood Warning | LIX | Pike, Walthall | 15 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.